Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 315, NWS Nashville, TN

June 22, 2011Fentress County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2011, 6:04 PM CDT for Fentress County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2011, 6:04 PM CDT (23:04 UTC)
Expired
Jun 22, 2011, 6:30 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Fentress County, TN

The radar

The Knoxville radar (KMRX), 129 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
475 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WUUS54 KOHX 222304
SVROHX
TNC049-222330-
/O.NEW.KOHX.SV.W.0315.110622T2304Z-110622T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN AND EASTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 630 PM CDT

* AT 559 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS JUST SOUTHWEST OF ALLARDT...MOVING 
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALLARDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3637 8469 3623 8499 3637 8501 3650 8471
TIME...MOT...LOC 2304Z 244DEG 28KT 3632 8494

$$

FORECASTER:19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:02 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 22, 3:02 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT WED JUN 22 2011

.DISCUSSION...
VORT CENTER NOW GENERATING PVA OVER SW TN WHERE WE SEE A DEVELOPING
AREA OF SHOWERS AND THUNDERSTORMS. MEANWHILE...SHOWERS AND TSTMS
CONTINUE ALONG THE CUMBERLAND PLATEAU WHERE THE FAVORABLE MOISTURE
AXIS EXTENDS FROM CENTRAL AL NORTH NORTHEASTWARD.

TONIGHT...MOISTURE LEVELS WILL REMAIN HIGHEST FROM EAST TO WEST. SO
WITH THE CURRENT MOISTURE AXIS IN PLACE...ALONG WITH ADDITIONAL PVA
EXPECTED...50 POPS WILL BE INCLUDED ACROSS THE PLATEAU.
ELSEWHERE...40 POPS FOR TONIGHT.

OTW...BROAD UPPER TROUGH WILL BE IN PLACE WITH THE AXIS MOVING EAST
OF THE MID STATE BY THU EVENING. WEAK DISTURBANCES WILL CONTINUE
WITHIN THE FLOW THROUGH THU EVENING SO THAT LOW POPS WILL NEED TO BE
INCLUDED. WOULD CONSIDER LEAVING POPS OUT GIVEN THE VERY DRY GFS
SCENARIO...BUT THE NAM SOLUTION DIFFERS.

FOR THE NEAR TERM TEMPS...MET AND GFS NUMBERS DEVIATE BY A
CUMULATIVE 19 DEG F OVER THE NEXT 5 PERIODS. I WILL LEAN TOWARD A
BLEND AND THEREBY UNDERCUT MAX TEMPS AND GO ABOVE MINS.

IN THE EXT FCST...NW FLOW WITH POTENTIAL MCS DEVELOPMENT WILL RESIDE
THROUGH SUNDAY...20-30 POPS FOR NOW. THEN...UPPER HIGH OVER TX WILL
AMPLIFY ITS EASTWARD RIDGE DEVELOPMENT AND POPS WILL BE REMOVED.
EXT TEMPS WILL QUICKLY WARM TO ABOVE NORMAL LEVELS AS 850 MB TEMPS
SOAR TO THE 20-23C RANGE. MEX NUMBERS LOOK REASONABLE.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      69  89  67  85 /  40  20  30  20
CLARKSVILLE    68  88  64  84 /  40  20  20  20
CROSSVILLE     65  82  63  80 /  50  30  30  20
COLUMBIA       70  89  69  87 /  40  30  30  20
LAWRENCEBURG   70  88  70  87 /  40  30  30  20
WAVERLY        69  89  66  86 /  40  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jun 22, 5:30 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUN 22 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-231100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
530 AM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A MOIST AND UNSTABLE AIR MASS WILL CONTINUE ACROSS THE MID STATE TODAY
AND TONIGHT. AS A RESULT...ISOLATED SEVERE THUNDERSTORMS MAY OCCUR...BUT
MAINLY DURING THE AFTERNOON AND POSSIBLY INTO EARLY THIS EVENING. THE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA THROUGH
FRIDAY...AND POSSIBLY THROUGH THE WEEKEND AS WELL. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE. ONCE AGAIN...THE PRIMARY THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED,
SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE
PREPARED TO CALL IF ANYTHING REACHES REPORTING CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

STEIGERWALDT

In the hours before

Special weather statement, Jun 22, 2:22 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT WED JUN 22 2011

TNZ056>058-093-094-221945-
HICKMAN-LAWRENCE-LEWIS-PERRY-WAYNE-
222 PM CDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LAWRENCE...LEWIS...
PERRY AND WAYNE COUNTIES...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER HICKMAN...PERRY AND WAYNE COUNTIES
...MOVING NORTHEAST AT 40 MPH.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

JLM
Special weather statement, Jun 22, 2:49 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT WED JUN 22 2011

TNZ057>061-094-095-222015-
GILES-HICKMAN-LAWRENCE-LEWIS-MARSHALL-MAURY-WILLIAMSON-
249 PM CDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR GILES...HICKMAN...LAWRENCE...
LEWIS...MARSHALL...MAURY AND WILLIAMSON COUNTIES...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER HICKMAN...LEWIS AND WAYNE COUNTIES
...MOVING NORTHEAST AT 35 MPH.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

JLM
Special weather statement, Jun 22, 3:22 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
322 PM CDT WED JUN 22 2011

TNZ027-028-059>062-075-095-222115-
BEDFORD-DAVIDSON-GILES-MARSHALL-MAURY-RUTHERFORD-WILLIAMSON-WILSON-
322 PM CDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...DAVIDSON...GILES...
MARSHALL...MAURY...RUTHERFORD...WILLIAMSON AND WILSON COUNTIES...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS OVER WILLIAMSON...MAURY AND LAWRENCE COUNTIES
...MOVING EAST AT 35 MPH.

HALF INCH SIZE HAIL...WINDS 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL
ARE EXPECTED WITH THIS STORM.

JLM
Special weather statement, Jun 22, 4:23 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT WED JUN 22 2011

TNZ028-030-062>064-222200-
CANNON-DEKALB-RUTHERFORD-SMITH-WILSON-
423 PM CDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DEKALB...RUTHERFORD...
SMITH AND WILSON COUNTIES...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
BELINDA CITY TO MURFREESBORO. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

19
Special weather statement, Jun 22, 5:11 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT WED JUN 22 2011

TNZ010-011-031>034-066-222315-
CLAY-CUMBERLAND-FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM-
511 PM CDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...CUMBERLAND...FENTRESS...
JACKSON...OVERTON...PICKETT AND PUTNAM COUNTIES...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF GAINESBORO TO 9 MILES SOUTHWEST OF BAXTER...MOVING EAST
NORTHEAST AT 35 MPH.

BRIEF WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS...
ALONG WITH HEAVY DOWNPOURS...THAT MAY CAUSE PONDING OF WATER IN LOW
LYING AREAS.

19
Special weather statement, Jun 22, 5:36 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT WED JUN 22 2011

TNZ065-066-080-222330-
CUMBERLAND-VAN BUREN-WHITE-
536 PM CDT WED JUN 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...VAN BUREN AND WHITE
COUNTIES...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
SPARTA TO 7 MILES SOUTHWEST OF SPENCER...MOVING NORTHEAST AT 40 MPH.

BRIEF WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG
WITH TORRENTIAL DOWNPOURS...AND DANGEROUS LIGHTNING STRIKES. HEAVY RAINS
MAY CAUSE PONDING OF WATER IN LOW LYING AREAS.

THESE STORMS ARE EXPECTED TO PUSH INTO THE CROSSVILLE AREA SHORTLY
AFTER 6 PM.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:29 PM CDTSevere Thunderstorm WarningOHXSmith, Wilson36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.